Discussions that mention benicar

High & Low Blood Pressure board


I posted last week about my bad side effects with Diovan and that I had been changed to Toprol XL and Benicar ( to stop the extreme tachycardia caused by the ARBS.)
Well I am up to 30mg. of Benicar with 200mg of ToprolXL. Before I take this medication my BP after coming in from tennis (3 hrs of it) is 150/80.
Every day within 3 hrs. of taking this medication my BP is up to 180/100.
I have never had antihypertensives actually raise Blood Pressure. Has anyone else out there experienced this?
Before all this changing of medication I was on Cardura/Clonidine for 10 years.
I cannot now tolerate the Toprol and the benicar and I have to keep taking intermitant Clonidine to bring my BP down. I have been on the phone to the MD about this everyday.
Has anyone had similiar problems here. All this just is doing nothing and making things worse and the Toprol has me nauseous, to boot.
Thanks,
Karen
[QUOTE=kat4show;3149662]Thanks for responding.
You know it never occurred to me that the side effects could be so bad and intimidating that that is actually what is making my blood pressure go up.
3 hrs. after taking the medication, I feel so awful I can literally hardly function....Karen

I don't know that the side effects drove up my pressures...it's a personal theory that I haven't been able to support with research. (Although there is research out there that says pain and sleep deprivation can elevate pressures---it's just to the best of my knowlege, the pain and sleep deprivation in their studies are not caused by med side effects).

According to my medical records, mypressures in August of 2003 were 200/100, my weight was 206 pounds and my dose of hct was increased to 50.....I wasn't monitoring my own bp until the beginning of this year so I other than my medical records, I do not have documentation of my pressures climbing.

My doctor said in feb/mar this year (when I complained that no one had ever discussed lifestyle changes with me) that my pressures were too high to make a difference (I believe they were about 170/??? while on meds at that visit). It was shortly after that visit that I stopped meds (without medical supervison) altogether because I was not sleeping well on the amlodipine (I don't recommend doing this) only to discover my pressures dropping daily for about 4 weeks.

I presently weight 205 pounds (which is still about 15 pounds higher than I was when I was placed on hct), do not use a shaker, do not exercise (and yes, I know I should), and I am off meds. My pressures were 140/81, 133/79, and 123/79 this am. I sit and wait 5 minutes before taking them, and take them about 5 minutes apart--and yes, I take them while drinking coffee which temporarily gives an elevated reading.

I KNOW that I had high blood pressure when I was initially prescribed medication. I know that cpap can reduce bps. But I didn't go on cpap until after the medication and my pressures and med doses just kept rising despite the medication---until being med free.

Bethsheba

PS Please note that I consider myself to have experienced moderate to severe side effects on hct, lisinopril, benicar hct, atenolol, and amlodipine.
[QUOTE]by Kat: Well I am up to 30mg. of Benicar with 200mg of ToprolXL. Before I take this medication my BP after coming in from tennis (3 hrs of it) is 150/80.
Every day within 3 hrs. of taking this medication my BP is up to 180/100.
I have never had antihypertensives actually raise Blood Pressure. Has anyone else out there experienced this?

Sorry I didn't notice this statement before but if I take my Cozaar (losartan) WITHOUT my Lasix (diuretic furosemide) my blood pressure will rise.
I have always felt that it is because I am a volume driven hypertensive with low renin and ACEI'S and ARBS will not lower my BP.

I take the losartan for two reasons: because it is the only BP med that is uricosuric (causes one to pee out uric acid.;) ,) and most diuretics if taken alone cause a RISE in renin-angiotensin release so the ARB will block that effect.
But alone as a BP med I find it worse than worthless.
Kat, perhaps you too are a salt-sensitive, aka V-type hypertensive.